SurvivingInfidelity.com Forum Archives

Return to Forum List

Prozac side effects: possible Tmi

You are not logged in. Login here or register.

BW2639 posted 9/16/2013 07:56 AM

I have heard enough on here to know that Prozac ( and all SSRI for that matter) inhibit libido and maybe even inhibit orgasm. Does this effect ever subside or does it ever even lessen ? My Fww is now on Prozac and though her libido seems to be intact, she can't climax. Does it affect all women this way ?

Kelany posted 9/16/2013 08:10 AM

Most SSRI's do have this effect. Sometimes doctors will prescribe Wellbutrin along side to help counteract this, but I'm not sure how effective it is for women. My husband is on Effexor and Wellbutrin together. The Wellbutrin is mainly because the Effexor messed with his ability to climax. The Wellbutrin helps.

I'm on Lexapro and I do have difficulty, well okay, I can't through penetrative sex at all, but I can other ways. I've been on a SSRI for 14 months now and it's been the same, no change. YAY for me.

tushnurse posted 9/16/2013 08:15 AM

This is a common side effect unfortunately. Many women find the issue is lessened or resolved after being on the meds for an extended period of time (greater than 3 months). However....If it is effecting your libido, and sexual gratification, that can be depressing in and of itself.

There are other antidepressants out there, that don't have that effect, and are old, and have been around forever. Elavil or amitryptilline being the first one that comes to mind.

If she is not reaching her climax in traditional methods, you should certainly consider other methods, like Sam says. However if she still can't then call the Dr.

Gr8Lady posted 9/16/2013 08:16 AM

I can't give a testimonial on Prozac, but do know a close friend of mine was helped tremendously with depression with antidepressant but could not orgasm. Ultimately went off the med for that reason. This has been several years, surely there is some alternative that won't have the same side effect

BW2639 posted 9/16/2013 09:49 AM

Thank you all for responses. And Yes, tushnurse, it is very depressing. It makes me wonder if its just me that she can't have orgasm with ( by any means) or was it OM too? ....guess that's another question I'll have to ask

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.